Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Derivatives of mappings with applications to nonlinear differential equations


Author: Martin Schechter
Journal: Trans. Amer. Math. Soc. 293 (1986), 53-69
MSC: Primary 49A52; Secondary 46G05
MathSciNet review: 814912
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present a new definition of differentiation for mappings of sets in topological vector spaces. Complete flexibility is allowed in choosing the topology with which the derivative is taken. We determine the largest space on which the derivative can act. Our definition includes all others hitherto given, and the basic theorems of calculus hold for it. Applications are considered here and elsewhere.


References [Enhancements On Off] (What's this?)

  • [1] L. A. Ljusternik, On the extremals of functionals, Mat. Sb. 41 (1934), 390-401.
  • [2] A. D. Ioffe and V. M. Tihomirov, Theory of extremal problems, Studies in Mathematics and its Applications, vol. 6, North-Holland Publishing Co., Amsterdam-New York, 1979. Translated from the Russian by Karol Makowski. MR 528295
  • [3] V. I. Averbukh and O. G. Smolyanov, The theory of differentiation in linear topological spaces, Russian Math. Surveys 22 (1967), 201-258; The various definitions of the derivative in linear topological spaces, ibid. 23 (1968), 67-112.
  • [4] Melvin S. Berger, Nonlinearity and functional analysis, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1977. Lectures on nonlinear problems in mathematical analysis; Pure and Applied Mathematics. MR 0488101
  • [5] Herbert Federer, Geometric measure theory, Die Grundlehren der mathematischen Wissenschaften, Band 153, Springer-Verlag New York Inc., New York, 1969. MR 0257325
  • [6] M. Schechter and R. Weder, A theorem on the existence of dyon solutions, Ann. Physics 132 (1981), no. 2, 292–327. MR 618145, 10.1016/0003-4916(81)90070-1
  • [7] L. A. Liusternik and V. J. Sobolev, Elements of functional analysis, Russian Monographs and Texts on Advanced Mathematics and Physics, Vol. 5, Hindustan Publishing Corp., Delhi; Gordon and Breach Publishers, Inc., New York, 1961. MR 0141967
  • [8] Martin Schechter, Operator methods in quantum mechanics, North-Holland Publishing Co., New York-Amsterdam, 1981. MR 597895

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49A52, 46G05

Retrieve articles in all journals with MSC: 49A52, 46G05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1986-0814912-5
Article copyright: © Copyright 1986 American Mathematical Society